Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 211, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 11, 2012, 1:54 PM CDT for New Madrid County, Scott County, Stoddard County, Missouri. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2012, 1:54 PM CDT (18:54 UTC)
- Expired
- Jun 11, 2012, 2:43 PM CDT
- In force
- 49 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties New Madrid County, MO, Scott County, MO, Stoddard County, MO
The radar
The Paducah radar (KPAH), 90 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 2:02 PM CDT | TSTM WND DMG | 7 W Sikeston, MO | EXTREMELY STRONG WINDS CAUSING NUMEROUS TREES TO COME DOWN BETWEEN BLOOMFIELD AND SIKESTON ON HIGHWAY Y. |
| Jun 11, 2:05 PM CDT | TSTM WND GST 70 | Catron, MO | |
| Jun 11, 2:11 PM CDT | TSTM WND DMG | Kewanee, MO | INTERSTATE 55 CLOSED IN BOTH DIRECTIONS AT MILE MARKER 51 DUE TO DOWNED POWER LINES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 9:45 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2451 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
352
WUUS53 KPAH 111854
SVRPAH
MOC143-201-207-112000-
/O.NEW.KPAH.SV.W.0211.120611T1854Z-120611T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
154 PM CDT MON JUN 11 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NEW MADRID COUNTY IN SOUTHEAST MISSOURI...
SOUTHERN SCOTT COUNTY IN SOUTHEAST MISSOURI...
SOUTHEASTERN STODDARD COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 300 PM CDT.
* AT 151 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ORAN TO PARMA....MOVING EAST AT 35 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
PORTAGEVILLE...SIKESTON...LILBOURN...MINER...NEW MADRID...
MOREHOUSE...MORLEY...CANALOU...HAY-WOOD CITY...MATTHEWS...
MARSTON...HOWARDVILLE...FARRENBURG...CATRON...BLODGETT...NORTH
LILBOURN AND DIEHLSTADT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3638 8997 3663 8997 3662 8972 3703 8975
3707 8938 3701 8934 3687 8952 3664 8933
3661 8938 3649 8941 3645 8948 3656 8947
3658 8954 3654 8957 3647 8951 3644 8954
3639 8952 3642 8974 3638 8975
TIME...MOT...LOC 1855Z 273DEG 30KT 3706 8966 3667 8977
WIND...HAIL 60MPH 1.00IN
$$2 follow-up statements
417
WWUS53 KPAH 111906
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
206 PM CDT MON JUN 11 2012
MOC143-201-207-112000-
/O.CON.KPAH.SV.W.0211.000000T0000Z-120611T2000Z/
NEW MADRID MO-SCOTT MO-STODDARD MO-
206 PM CDT MON JUN 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
STODDARD...SOUTHERN SCOTT AND NEW MADRID COUNTIES IN SOUTHEAST
MISSOURI UNTIL 300 PM CDT...
AT 202 PM CDT...TRAINED SPOTTERS REPORTED DAMAGING WINDS ROCKING THE
AREA BETWEEN BLOOMFIELD AND SIKESTON ON HIGHWAY Y IN STODDARD COUNTY
MISSOURI. AT 204 PM CDT...RADAR SHOWED THE STRONGEST PART OF THIS
LINE WITH DAMAGING WINDS THAT WERE BRINGING DOWN TREES LOCATED ALONG
A LINE EXTENDING FROM HAY-WOOD CITY TO 6 MILES SOUTH OF
CANALOU...MOVING EAST AT 35 MPH.
TAKE COVER NOW! THIS IS A DANGEROUS WIND DAMAGE PRODUCING LINE OF
STORMS!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3638 8997 3663 8997 3662 8972 3703 8975
3707 8938 3701 8934 3687 8952 3664 8933
3661 8938 3649 8941 3645 8948 3656 8947
3658 8954 3654 8957 3647 8951 3644 8954
3639 8952 3642 8974 3638 8975
TIME...MOT...LOC 1905Z 273DEG 30KT 3699 8959 3667 8969
WIND...HAIL <50MPH <.50IN
$$553
WWUS53 KPAH 111943
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
243 PM CDT MON JUN 11 2012
MOC143-201-207-111953-
/O.CAN.KPAH.SV.W.0211.000000T0000Z-120611T2000Z/
NEW MADRID MO-SCOTT MO-STODDARD MO-
243 PM CDT MON JUN 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STODDARD...
SOUTHERN SCOTT AND NEW MADRID COUNTIES IN SOUTHEAST MISSOURI IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3638 8997 3663 8997 3662 8972 3703 8975
3707 8938 3701 8934 3687 8952 3664 8933
3661 8938 3649 8941 3645 8948 3656 8947
3658 8954 3654 8957 3647 8951 3644 8954
3639 8952 3642 8974 3638 8975
TIME...MOT...LOC 1943Z 273DEG 30KT 3697 8919 3665 8930
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:15 PM CDT, 39 minutes earlier.
Area forecast discussion, Jun 11, 1:15 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT MON JUN 11 2012 .UPDATE... ISSUED AT 110 PM CDT MON JUN 11 2012 UPDATED THE AVIATION SECTION FOR THE 18Z TAF ISSUANCE. && .SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT) ISSUED AT 219 AM CDT MON JUN 11 2012 WEAK H5 WAVE THAT CROSSED THE REGION SUNDAY TURNED OUT TO BE ANOTHER DUD. SOME PRECIPITATION WAS GENERATED BUT VERY LITTLE AND FAR BETWEEN. NOT SURPRISING THOUGH...AS HISTORY HAS TAUGHT US THAT IT IS VERY DIFFICULT TO BREAK A DROUGHT PATTERN...OR AN EXTREMELY WET PATTERN FOR THAT MATTER. WITH THAT BEING SAID...PRECIPITATION CHANCES...QPF...ETC WITH THE APPROACHING FRONTAL SYSTEM SEEM TO BE DROPPING OFF SLIGHTLY WITH EACH SUBSEQUENT MODEL RUN. FEEL MOST ALL AREAS WILL GET AT LEAST SOME RAIN...BUT VERY DIFFICULT TRYING TO PIN DOWN WHERE THE MAIN AXIS WILL BE. WITH POSSIBLY A COUPLE OF EXCEPTIONS...SADLY THIS ROUND OF PRECIPITATION WILL NOT BE NEARLY ENOUGH TO MAKE A SIGNIFICANT DIFFERENCE TO AREA CROPS. TO MAKE MATTERS WORSE...PRECIPITATION WILL BE MOVING OUT OF THE CWA MORE QUICKLY THAN PREVIOUSLY FORECAST. NOW BY 12Z TUESDAY THE ONLY CHANCES FOR PRECIPITATION SHOULD BE A SLIVER OVER THE EXTREME SOUTHEAST SECTIONS OF THE CWA. .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 219 AM CDT MON JUN 11 2012 THE MODEL TRENDS HAVE BEEN INDICATING A LITTLE DRIER WITH CONSECUTIVE RUNS. SOME WETTER THAN OTHERS BUT ALL SEEM TO BE TRENDING DRIER. THE ECMWF CONTINUES TO THE DRIEST WITH DEEP MIXING LAYERS AND VERY DRY DEW POINTS COMPARED TO CLIMO AS PREVIOUS DISCUSSION POINTED OUT. DAY SHIFT PULLED POPS FOR FRIDAY AND WILL FOLLOW THAT TREND AS WELL FOR SATURDAY. SUNDAY NOW APPEARS TO BE OUR BEST SHOT AT AIR MASS OR SUMMER TYPE CONVECTION. BUT AS PREVIOUSLY STATED WITH STRONG HIGH CENTERED OVER THE GREAT LAKES AND EXTENDING SOUTH INTO THE LOWER OHIO AND MID MISSISSIPPI VALLEYS NOT TOO EXCITED ABOUT CONVECTION THIS WEEKEND. AS FOR TEMPS VERY LITTLE CHANGE FROM PREVIOUS FCST. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 110 PM CDT MON JUN 11 2012 A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL PROGRESS SOUTHEAST ACROSS THE FORECAST TERMINALS THROUGH THE AFTERNOON. THE STORMS WILL BRING A PERIOD OF MVFR/IFR CEILINGS AND VISIBILIITES AS IT MOVES THROUGH...IN ADDITION TO THE POTENTIAL FOR STRONG/SEVERE WIND GUSTS. OUTSIDE OF THUNDERSTORM ACTIVITY...MAINLY VFR CONDITIONS ARE EXPECTED. SHOWERS AND STORMS WILL END FROM WEST TO EAST LATE THIS AFTERNOON INTO THIS EVENING. PREVAILING SOUTHWEST WINDS AROUND 10 KNOTS WILL TEMPORARILY SHIFT TO THE WEST/NORTHWEST BEHIND THE GUST FRONT AS THE STORMS PASS THIS AFTERNOON. WINDS SHOULD SHIFT TO THE NORTHWEST LATE TONIGHT AND TUESDAY MORNING WITH THE PASSAGE OF A COLD FRONT. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
Hazardous weather outlook, Jun 11, 10:24 AM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1024 AM CDT MON JUN 11 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-121000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1024 AM CDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE EAST INTO SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS THIS AFTERNOON. THERE IS A SLIGHT RISK OF STORMS BECOMING SEVERE THIS AFTERNOON ACROSS SOUTHEAST MISSOURI AND POSSIBLY EVEN FAR SOUTHWEST ILLINOIS. DAMAGING WIND GUSTS AND LARGE HAIL APPEAR TO BE THE MAIN RISKS WITH THESE STORMS...THO AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. LOCALLY HEAVY RAINS ARE ALSO A GOOD POSSIBILITY WITH ANY THUNDERSTORMS THAT OCCUR. THE HIGHEST THUNDERSTORM RISK APPEARS TO BE OVER SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS TODAY...THEN FARTHER SOUTH AND EAST ACROSS THE FORECAST AREA LATE IN THE DAY INTO THE EVENING. SCATTERED SEVERE STORMS APPEAR TO BE A POSSIBILITY ALONG WITH LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY IN SOUTHEAST MISSOURI AND FAR SOUTHWEST ILLINOIS...AND POSSIBLY BE NEEDED LATE TODAY AND THIS EVENING OVER THE REMAINDER OF THE FORECAST AREA. SPOTTERS ARE ENCOURAGED TO KEEP UP WITH THE LATEST STORM CONDITIONS. PLEASE ALSO REMEMBER TO REPORT ANY FLOODING OR HEAVY RAINFALL OVER AN INCH AN HOUR.
In the hours before
Local storm report, Jun 11, 12:48 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1248 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 PM TSTM WND DMG GRANDIN 36.83N 90.82W
06/11/2012 CARTER MO TRAINED SPOTTER
A LARGE WEEPING WILLOW TREE BLOWN
&&
DLLLocal storm report, Jun 11, 1:18 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
118 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND GST 7 NW POPLAR BLUFF 36.84N 90.50W
06/11/2012 M51.00 MPH BUTLER MO TRAINED SPOTTER
&&
DLLLocal storm report, Jun 11, 1:20 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
120 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM TSTM WND GST POPLAR BLUFF 36.76N 90.41W
06/11/2012 M55 MPH BUTLER MO ASOS
&&
DLLLocal storm report, Jun 11, 1:25 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
125 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM TSTM WND GST POPLAR BLUFF 36.76N 90.41W
06/11/2012 E70.00 MPH BUTLER MO LAW ENFORCEMENT
IN THE CITY LIMITS OF POPLAR BLUFF. ALSO...SEVERAL TREES
DOWN IN THE COUNTY
&&
DLLLocal storm report, Jun 11, 1:31 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
131 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL HENDRICKSON 36.90N 90.47W
06/11/2012 E1.00 INCH BUTLER MO TRAINED SPOTTER
&&
DLLLocal storm report, Jun 11, 1:48 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
148 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND GST POPLAR BLUFF 36.76N 90.41W
06/11/2012 M64 MPH BUTLER MO ASOS
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 12:12 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley | 48 min |
| Jun 11, 12:36 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 24 min |
| Jun 11, 12:40 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 65 min |
| Jun 11, 12:55 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 65 min |
| Jun 11, 12:59 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 31 min |
| Jun 11, 1:04 PM CDT | Areal Flood Advisory | PAH | Bollinger | 116 min |
| Jun 11, 1:07 PM CDT | Tornado Warning | PAH | Bollinger | 23 min |
| Jun 11, 1:23 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Scott, Stoddard | 52 min |
| Jun 11, 1:27 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Stoddard | 47 min |
| Jun 11, 2:09 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid, Scott, Stoddard | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.